Ask a doctor

Taking Feverfew After Botox

Can I still take Feverfew daily after having Botox injections, are there any adverse side effects?

Doctor Answers (5)

Feverfew and Botox

+1

If you have taken feverfew previously and have had no problems with it, then there should be no issue of taking your feverfew after your Botox injections. Occasionally people get a headache after Botox, so the feverfew may help you there.


Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Feverfew after Botox should be okay

+1

 There really is no reason not to take Feverfew after Botox injections.  I am not aware of any contraindications.  However, if you have any concern at all, then wait a few days before taking the medications.  Good luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Yes, Wait 2-3 Days After Botox to Take Feverfew

+1

Feverfew is an interesting medication that has been taken for any number of medical conditions including: migraine headaches, arthritis, menstrual pain, labor pain, skin conditions, stomach ache and asthma. It was very popular in Europe in the 1980's as a newer alternative to existing migraine headaches.

Unfortunately, feverfew also has a significant side effect profile including: abdominal pain, indigestion, flatulence, diarrhea, nausea, vomiting, and nervousness, mouth ulcers, loss of taste, and swelling of the lips, tongue, and mouth. But most importantly feverfew can cause an increase in bleeding especially in patients with bleeding disorders or in patients taking blood thinners such a aspirin or coumadin.

Therefore, I would stop the feverfew 5-7 days prior to the Botox and 2-3 days after so you don't' get unnecessary bruising from the injections.

Christopher L. Hess, MD
Fairfax Plastic Surgeon
5.0 out of 5 stars 17 reviews

Can Not See Why Not

+1

If you are taking feverfew as an antioxidant, and it is supposedly even more powerful than the might CoffeeBerry (which is 10 times stronger than green tea!!), I do not see a problem. However, if you are taking it for treatment of migraine headaches, I would wait a week or so, to be sure that any vascular effects are due to the Botox and not feverfew.

Feverfew is an old medicinal herb which was once used to decrease fever, hence its name. It seems to have its effects mostly by being a prostaglandin inhibitor, like aspirin. This makes it a strong anti-inflammatory agent. This is why Aveeno introduced it into its Ultra-Calming cream, which many of us dermatologists endorse.

Unfortunately, its use as a treatment for migraines is typical for many of these botanicals in that its usage is running ahead of the clinical data. It may enjoy its anti-migraine effect by being an antagonist of not only prostaglandins but also serotonin.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Feverfew after Botox

+1

I am not aware of any adverse interactions between Botox and Feverfew. Taking feverfew supplements after Botox should not be a problem. If you are concerned still about this possibility, you may want to wait 2 weeks before you start taking Feverfew again. This way if you have any side effects that are Botox-related (which would occur by 2 weeks), there will be no confusion as to whether it was the Botox, Feverfew or the combination responsible for the effects.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.